Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 18, NWS Wichita, KS

April 25, 200814 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 25, 2008, 1:26 AM CDT for 14 counties in Kansas. It took effect at Apr 25, 2008, 2:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2008, 1:26 AM CDT (06:26 UTC)
In effect from
Apr 25, 2008, 2:00 AM CDT
Expired
Apr 25, 2008, 2:17 PM CDT
In force
12 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 6.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
3354 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 250626
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
126 AM CDT FRI APR 25 2008

...VERY WINDY CONDITIONS WILL AFFECT CENTRAL AND SOUTH-CENTRAL
KANSAS INTO EARLY AFTERNOON...

KSZ032-033-047>052-067-068-082-083-091-092-251430-
/O.NEW.KICT.WI.Y.0018.080425T0700Z-080425T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
126 AM CDT FRI APR 25 2008

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

A STRONG COLD FRONT WILL USHER VERY STRONG NORTHWEST WINDS
SOUTHEASTWARD ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS EARLY THIS
MORNING...AND PERSIST INTO EARLY AFTERNOON. SUSTAINED WINDS OF 30
TO 40 MPH ARE EXPECTED...WITH GUSTS UP TO 50 MPH POSSIBLE EARLY
THIS MORNING OVER CENTRAL KANSAS. STRONG NORTHWEST WINDS WILL
CONTINUE THROUGH THE AFTERNOON HOURS...BUT SHOULD BE BELOW
ADVISORY CRITERIA.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ADK
3 follow-up statements
000 
WWUS73 KICT 250843
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT FRI APR 25 2008

...WINDY CONDITIONS WILL AFFECT CENTRAL AND SOUTH-CENTRAL KANSAS
INTO EARLY AFTERNOON...

KSZ032-033-047>052-067-068-082-083-091-092-251800-
/O.CON.KICT.WI.Y.0018.000000T0000Z-080425T1800Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
343 AM CDT FRI APR 25 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

A STRONG COLD FRONT WILL USHER STRONG NORTHWEST WINDS
SOUTHEASTWARD ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS EARLY THIS
MORNING...AND PERSIST INTO EARLY AFTERNOON. SUSTAINED WINDS OF 30
TO 40 MPH ARE EXPECTED...WITH GUSTS UP TO 50 MPH POSSIBLE EARLY
THIS MORNING OVER CENTRAL KANSAS. STRONG NORTHWEST WINDS WILL
CONTINUE THROUGH THE AFTERNOON HOURS...BUT SHOULD DROP BELOW
ADVISORY CRITERIA BY EARLY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

ADK
000 
WWUS73 KICT 251707
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1207 PM CDT FRI APR 25 2008

...WINDY CONDITIONS WILL CONTINUE TO AFFECT CENTRAL AND SOUTH-
CENTRAL KANSAS THIS AFTERNOON...

KSZ032-033-047>052-067-068-082-083-091-092-252100-
/O.EXT.KICT.WI.Y.0018.000000T0000Z-080425T2100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1207 PM CDT FRI APR 25 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON.

STRONG NORTHWEST WINDS OF 25 TO 35 MPH WILL PERSIST THIS AFTERNOON
...WITH GUSTS UP TO 45 MPH ACROSS CENTRAL AND PORTIONS OF SOUTH
CENTRAL KANSAS. THESE WIND SPEEDS SHOULD GRADUALLY DIMINISH AS THE
AFTERNOON WEARS ON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

COX
000 
WWUS73 KICT 251917
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT FRI APR 25 2008


KSZ032-033-047>052-067-068-082-083-091-092-252030-
/O.CAN.KICT.WI.Y.0018.000000T0000Z-080425T2100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
217 PM CDT FRI APR 25 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

NORTHWEST WINDS AT 20 TO 30 MPH WILL CONTINUE TO DIMINISH DURING
THE REMAINDER OF THE AFTERNOON.

$$

COX

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 24, 11:20 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 24, 11:20 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT THU APR 24 2008

.AVIATION...
FOR THE 06Z TAF SUITE...STRONG TO SEVERE CONVECTION WILL CONTINUE
TO AFFECT NORTH CENTRAL KANSAS...JUST NORTH OF KRSL AND KSLN TAF
SITES AT THE BEGINNING OF THE VALID PERIOD. WARMER MID LEVEL
TEMPS ARE EXPECTED TO CAP DEVELOPMENT FURTHER SOUTH...THOUGH CLOSE
ENOUGH TO LEAVE VCTS IN THESE TAFS. DEEP SURFACE LOW ACROSS WEST
CENTRAL KANSAS WILL TRACK NORTHEAST INTO SOUTHEAST NEBRASKA BY 12Z
FRI...WITH TRAILING COLD FRONT SWEEPING EAST ACROSS THE AREA. SOME
MVFR CIGS ARE EXPECTED FOR A TIME ON EITHER SIDE OF FRONT WITH A
CHANCE FOR ISOLATED CONVECTION. GUSTY NORTH TO NORTHWEST WINDS
EXPECTED BEHIND FRONTAL PASSAGE...WITH WINDS DIMINISHING LATER IN
THE DAY FRIDAY.

KED

&&

.PREV DISCUSSION... /ISSUED 906 PM CDT THU APR 24 2008/

UPDATE...
HAVE CONTINUED TO TWEAK/UPDATE SHORT TERM GRIDS/PUBLIC PRODUCTS
TO REFLECT LATEST TRENDS AND EXPECTATIONS. THE 18Z NAM40 SEEMED TO
BETTER REFLECT SYNOPTIC AND SUB-SYNOPTIC CONDITIONS/EVOLUTION OF
CONVECTION ACROSS NORTHWEST KANSAS AN SOUTHWEST NEBRASKA THIS
EVENING. WILL CONTINUE TO LEAN THIS WAY OVERNIGHT...WHICH SEEMS TO
BE IN GENERAL AGREEMENT WITH LATEST SPC DAY1 OUTLOOK UPDATE. THIS
WOULD KEEP A SEVERE RISK ACROSS CENTRAL KANSAS OVERNIGHT WITH
CURRENT ACTIVITY DEVELOPING EAST AND POSSIBLY A BIT MORE SOUTHEAST
INTO PORTIONS OF CENTRAL KANSAS TOWARD AND AFTER MIDNIGHT.
ALTHOUGH ISOLATED TORNADO RISK EXISTS PRIOR TO MIDNIGHT...EXPECT
MAIN SEVERE RISK IN CENTRAL KANSAS WILL BE LARGE HAIL AND DAMAGING
WIND GUSTS. WARMER MID-LEVEL TEMPS MAY PRECLUDE FURTHER
DEVELOPMENT SOUTH INTO SOUTH CENTRAL AND SOUTHEAST KANSAS...THOUGH
WILL KEEP SLIGHT MENTION FOR A FEW STRONG STORMS LATER IN THE
NIGHT.

KED

PREV DISCUSSION... /ISSUED 706 PM CDT THU APR 24 2008/

UPDATE...
MESO UPDATE...WHAT WINDOW OF OPPORTUNITY THERE WAS/IS...WILL BE
FADING AS DARK APPROACHES FOR CONVECTION ALONG THE SURFACE DRY
LINE FROM WEST-CENTRAL INTO SOUTH CENTRAL KANSAS. LATEST RUC
CONTINUES TO SHOWS VERY UNSTABLE BUT CAPPED ATMOSPHERE ON
WESTERN EDGE OF LOW LEVEL MOISTURE/INSTABILITY AXIS. AT THIS
TIME IT APPEARS CONVERGENCE ALONG THIS BOUNDARY WILL BE
INSUFFICIENT TO BREAK CAP BEFORE DARK. THE SHORT RANGE MODELS
CONTINUED WARMING OF THE MID-LEVELS BY MIDNIGHT DOES NOT BODE
WELL EITHER...IF STORMS CANNOT BREAK CAP BEFORE 02Z OR SO. BETTER
SUPPORT WILL CONTINUE ALONG COLD FRONT SINKING SOUTH FROM NEBRASKA
INTO NORTHWEST/NORTH CENTRAL KANSAS LATER THIS EVENING WHERE
BETTER FORCING AND WEAKER OR NON-EXISTENT CAP WILL RESIDE. THIS
MAY ALLOW CONVECTION CURRENTLY IN NORTHWEST KANSAS TO DEVELOP A
BIT FURTHER SOUTHEAST TO ALONG I-70 IN CENTRAL KANSAS TOWARD
MIDNIGHT.

KED

PREV DISCUSSION... /ISSUED 519 PM CDT THU APR 24 2008/

AVIATION...
FOR THE 00Z TAF SUITE...VERY UNSTABLE AIRMASS WILL RESIDE ACROSS
CENTRAL KANSAS THIS EVENING...THOUGH MID LEVEL CAP WILL REMAIN
PROBLEMATIC FOR CONVECTIVE DEVELOPMENT. THAT SAID...RELATIVE
BETTER CONFIDENCE FOR STORMS TO AFFECT THE KRSL/KSLN TAF SITES
LATER THIS EVENING INTO THE FIRST FEW HOURS AFTER MIDNIGHT SO HAVE
A TEMPO GROUP THERE. OTHERWISE...WILL LIMIT MENTION TO VCTS FOR
SOUTH CENTRAL AND SOUTHEAST KANSAS TONIGHT. DRY LINE AND STRONG
SURFACE COLD FRONT WILL SWEEP EAST ACROSS THE AREA LATE
TONIGHT/FRIDAY MORNING...WITH A PERIOD OF MVFR CIGS POSSIBLE. A
PERIOD OF GUSTY SOUTH WINDS AHEAD OF THE FRONT TONIGHT AND
LIKEWISE FROM THE NORTHWEST BEHIND FRONT ON FRIDAY.

KED

PREV DISCUSSION... /ISSUED 345 PM CDT THU APR 24 2008/

DISCUSSION...

FORECAST CONCERNS ARE SEVERE WEATHER CHANCES THIS EVENING/TONIGHT
THEN ANOTHER SHOT OF SHOWERS ON SAT EVENING AND COOLER TEMPS
FOR SUN.

THIS EVENING-TONIGHT:
POTENTIALLY VOLATILE SEVERE WEATHER SETUP CONTINUES TO DEVELOP
ACROSS SOUTHWEST/SOUTH CENTRAL KS LATE THIS AFTERNOON. CURRENT
SATELLITE DATA SHOWS STRATO-CU DECK IS ERODING JUST AHEAD OF THE
CURRENT DRY LINE BULGING FROM HLC TO JUST EAST OF DDC SOUTH INTO
THE OK PANHANDLE. INSTABILITY JUST AHEAD OF THIS DRY LINE HAS
SURGED INTO THE 2500-3000 J/KG RANGE. WARM AIR ALOFT FORMING A CAP
HAS KEPT ANY TCU FROM FORMING JUST AHEAD OF THIS DRY LINE ALONG
THE INSTABILITY AXIS. THIS CAPPING INVERSION LOOKS TO STAY STRONG
AT LEAST THROUGH 22Z BEFORE THIS CAP BEGINS TO ERODE BY 00Z/FRI.
SO SEVERE WEATHER POTENTIAL IS HIGHLY CONTINGENT ON WHETHER CAP
CAN WEAKEN ENOUGH FOR STORMS TO DEVELOP. IF CAP CAN BE
OVERCOME...DEEP LAYER SHEAR PROFILES AND INSTABILITY SUGGEST THAT
STORMS WILL RAPIDLY BECOME SEVERE...WITH SOME LONG TRACK
SUPERCELLS POSSIBLE. SOME CONCERN THAT A FEW TORNADOES COULD ALSO
DEVELOP JUST AHEAD OF THE DRY LINE AS SURFACE WINDS BACK TO THE
SOUTHEAST WITH 0-1KM HELICITY VALUES OF 150-200 M2/S2. SO EXPECT
MOST OF THE CONVECTION TO DEVELOP THIS EVENING AND POSSIBLY LAST
WELL INTO THE NIGHT. IF SUPERCELLS CAN DEVELOP...LONG TRACKED
SUPERCELLS WILL CERTAINLY BE POSSIBLE...WITH INSTABILITY STAYING
HIGH THROUGH 06Z/FRI.

MAIN SURFACE TROUGH AND FRONTAL BOUNDARY WILL SURGE ACROSS THE AREA
LATE TONIGHT...WITH CONVECTION POSSIBLY PROPAGATING SOUTH ACROSS
MOST LOCATIONS LATE TONIGHT.  THIS WILL BE THE TIME FRAME WHEN AREAS
EAST OF THE TURNPIKE KS WILL SEE ITS HIGHEST PRECIP CHANCE.

FRI:
MAIN SURFACE TROUGH PUSHES ACROSS THE REGION EARLY ON FRI...WITH
SHOWERS ENDING IN MOST LOCATIONS BY 12Z/FRI. AREAS EAST OF THE FLINT
HILLS COULD SEE SHRA/TSRA LINGER UNTIL 15Z/FRI...BUT INSTABILITY
AXIS SHIFTS EAST OF THE AREA INTO MO BY 18Z.  SO WILL SEE WEAK
RIDGING TAKE HOLD IN MOST LOCATIONS FOR MOST OF THE DAY ON FRI.

SAT-SUN:
ANOTHER IMPULSE LOOKS TO MOVE EAST OUT OF THE NORTHERN ROCKIES FOR
SAT AFTN. THIS WILL HELP PUSH A FRONTAL BOUNDARY SOUTHEAST INTO CEN
KS BY SAT AFTERNOON. SO WILL INTRODUCE POPS FOR SAT AFTERNOON IN CEN
KS AND ACROSS THE REST OF THE AREA SAT NIGHT.  INSTABILITY LOOKS
LIMITED ALONG THIS BOUNDARY...BUT DEEP LAYER SHEAR LOOKS STRONG
ENOUGH FOR SOME MARGINAL STRONG STORMS.

WILL END MOST OF THE PRECIP BY 18Z/SUN...AS MAIN MAIN SHORTWAVE
PUSHES TO THE SOUTHEAST OF THE AREA.  UPPER FLOW WILL SLOWLY SHIFT
TO THE NORTHWEST UPPER SYSTEM DEEPENS ACROSS THE GREAT LAKES. THIS
WILL LEAD TO CLEAR SKIES IN MOST LOCATIONS AND TEMPS BELOW NORMAL
FOR SUN INTO SUN NIGHT.

MON-TUE:
MAIN SHORTWAVE DEEPENS ACROSS THE GREAT LAKES AND THE EASTERN US ON
MON...WHICH WILL KEEP MOST OF THE REGION IN NORTHWEST FOR THE
BEGINNING OF THE WEEK. WITH THE MAIN SURFACE RIDGE MOVING ACROSS THE
AREA...EXPECT SOME BELOW NORMAL TEMPS FOR EARLY MON....WITH A SLOW
MODERATION IN TEMPS FOR MON AFTERNOON INTO TUE.

WED-THU:
UPPER FLOW BEGINS TO TRANSITION TO MORE OF A SOUTHWEST FLOW DURING
THIS TIME FRAME AS MODELS ARE SIMILAR IN BRINGING A DECENT SHORTWAVE
FROM THE PACIFIC NORTHWEST AND INTO THE ROCKIES.  THIS HELP SET UP A
FAIRLY STRONG SURFACE LOW AND LEE SIDE TROUGH IN ERN CO/WRN KS FOR
WED.  WILL NOT CARRY ANY POPS FOR WED...BUT WILL HAVE TO KEEP AN EYE
ON THU AS THIS DYNAMIC SYSTEM PULLS INTO THE PLAINS.

KETCHAM

AVIATION...
COMPLEX AVIATION FORECAST FOR THE NEXT 12-18 HOURS. LOW TO MID
LEVEL MOISTURE IS KEEPING CLOUD COVER AND LOWER CIGS IN AROUND
LONGER THAN EXPECTED. HOWEVER A SHORTWAVE MOVING OUT OF THE WEST
WILL HELP ERODE THE LOWER CIGS ACROSS RSL/SLN/HUT/ICT FROM WEST TO
EAST. RSL/SLN WILL SEE THE BEST CHANCES OF STORMS GENERALLY IN THE
00Z TO 05Z TIME FRAME SO WE INTRODUCED A TEMPO GROUP FOR THIS. FOR
HUT/ICT THERE IS LESS CONFIDENCE ON THE COVERAGE FOR TSRA. SO AT
THIS TIME WE ONLY MENTIONED VCTS BETWEEN 23Z AND 06Z. ALL FOUR
SITES HAVE THE CHANCE TO SEE SEVERE TSRA LATE THIS AFTERNOON AND
EARLY TONIGHT. CNU WILL ALSO HAVE A CHANCE OF TSRA TONIGHT BUT
THIS SHOULD BE CLOSER TO THE 06Z TIME FRAME. A COLD FRONT IS
EXPECTED TO MOVE ACROSS THE AREA FROM WEST TO EAST LATE TONIGHT
WHICH WILL LEAD TO HIGHER WINDS FROM THE NORTHWEST ACROSS THE AREA.

CDB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    56  68  43  70 /  20  20  10  10
HUTCHINSON      53  65  41  69 /  30  20  10  10
NEWTON          56  65  42  68 /  30  20  10  10
ELDORADO        57  67  43  69 /  20  20  10  10
WINFIELD-KWLD   58  69  43  70 /  20  20  10  10
RUSSELL         48  61  40  67 /  40  10  10  20
GREAT BEND      50  63  41  67 /  30  10  10  20
SALINA          52  61  41  67 /  40  10  10  10
MCPHERSON       54  62  41  68 /  30  20  10  10
COFFEYVILLE     61  71  44  71 /  20  30  10  10
CHANUTE         61  69  43  69 /  20  30  10  10
IOLA            61  68  42  69 /  30  30  10  10
PARSONS-KPPF    61  69  43  70 /  20  30  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Apr 24, 8:51 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
851 PM CDT THU APR 24 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-251045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
851 PM CDT THU APR 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS CENTRAL
KANSAS OVERNIGHT. LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING
WIND GUSTS TO 65 MPH WILL BE POSSIBLE.

WARMER AIR ALOFT IN THE MID-LEVELS OF THE ATMOSPHERE MAY PREVENT
STORM DEVELOPMENT FURTHER SOUTH ACROSS SOUTH CENTRAL AND SOUTHEAST
KANSAS. HOWEVER...IF STORMS CAN DEVELOP...A FEW STRONG STORMS WITH
WIND GUSTS TO 50 MPH AND SMALL HAIL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED THUNDERSTORMS COULD LINGER ACROSS MAINLY SOUTHEAST KANSAS
EARLY ON FRIDAY...WITH A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE
ENTIRE AREA AGAIN FOR SATURDAY EVENING INTO SUNDAY. AT THIS TIME
THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS STILL POSSIBLE OVERNIGHT FOR
CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/KETCHAM

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.